We are using cookies to implement functions like login, shopping cart or language selection for this website. Furthermore we use Google Analytics to create anonymized statistical reports of the usage which creates Cookies too. You will find more information in our privacy policy.
OK, I agree I do not want Google Analytics-Cookies
PERIO - Periodontal Practice Today
PERIO - Periodontal Practice Today 4 (2007), No. 2     13. June 2007
PERIO - Periodontal Practice Today 4 (2007), No. 2  (13.06.2007)

Page 109-113


Gingival enlargement originating from medication and tooth migration
Duffau, Frédéric
Gingival enlargement can be a side effect of medication, including cyclosporin A, phenytoin and calcium channel blockers. This articles discusses the mechanisms involved in gingival enlargement, illustrated with a case report. A 64-year-old female patient presented with tooth migration and gingival swelling. History revealed a previously similar situation after an increase in her dosage of Amlor®, a calcium inhibitor she had been prescribed for hypertension. The diagnosis was generalised chronic periodontitis associated with a gingival enlargement of medicinal origin. After treatment, the misaligned teeth spontaneously returned to alignment. The case illustrates that gingival enlargement can act not only as a bacterial trap, but also as a lever to move teeth.

Keywords: drug-induced gingival enlargement, gingival enlargement, medication, tooth migration